U.S. doctors online nowAsk doctors free
A 39-year-old member asked:

Can weight loss pills worsen my heart condition?

2 doctor answers3 doctors weighed in
Dr. Francis Uricchio
Cardiology 38 years experience
Yes: One particular type of weight loss medication, pen/fen (fenfluramine/phentermine) is no longer on the market. When it was available, this medication was well known to cause valvular heart disease. The trade names were Pondimin and redux.
Dr. Eric Toloza
Thoracic Surgery 30 years experience
Some can: Some stimulants can cause arrhythmias ... Some medications have been shown to cause heart damage, e.g. The valves damaged by fen-phen ...

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Canada
A 37-year-old female asked:

Can a heart condition cause weight loss?

1 doctor answer1 doctor weighed in
Dr. Rick Koch
Cardiology 22 years experience
In certain very: Advanced cases like critical aortic valve stenosis but this generally rare.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 24, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.